Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 21, 2007, 3:23 PM CST for 33 counties in Texas. It took effect at Dec 22, 2007, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:23 PM CST (21:23 UTC)
- In effect from
- Dec 22, 2007, 11:00 AM CST
- Expired
- Dec 22, 2007, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 212123 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 323 PM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR ALL OF SOUTH CENTRAL TEXAS DUE TO WINDY CONDITIONS WITH VERY LOW RELATIVE HUMIDITIES... .A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS ON SATURDAY. WINDY AND VERY DRY CONDITIONS WILL DEVELOP AFTER THE FRONTAL PASSAGE AND CONTRIBUTE TO DANGEROUS FIRE BEHAVIOR. TXZ183>187-202>205-217>220-228-230100- /O.UPG.KEWX.FW.A.0011.071222T1700Z-071223T0000Z/ /O.NEW.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR- MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 323 PM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED ON SATURDAY AFTERNOON BEHIND A COLD FRONT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171>173-188>194-206>209-221>225-230100- /O.NEW.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/ LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES- GONZALES-DE WITT-LAVACA- 323 PM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED ON SATURDAY AFTERNOON BEHIND A COLD FRONT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 221125 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 AM CST SAT DEC 22 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TODAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY DUE TO WINDY CONDITIONS WITH VERY LOW RELATIVE HUMIDITIES... .A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS TODAY. WINDY AND VERY DRY CONDITIONS WILL DEVELOP AFTER THE FRONTAL PASSAGE AND CONTRIBUTE TO DANGEROUS FIRE BEHAVIOR. TXZ171>173-183>194-202>209-217>225-228-230100- /O.CON.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 525 AM CST SAT DEC 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED THIS AFTERNOON BEHIND A COLD FRONT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 21, 11:24 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 21, 11:24 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1124 AM CST FRI DEC 21 2007 .AVIATION... VFR SKIES WILL PREVAIL WITH SCT-BKN CIRRUS DUE TO UPPER LEVEL JET AND TROUGH. SOME MVFR VSBYS/CIGS ARE POSSIBLE MAINLY E OF I-35 CORRIDOR AFTER 06Z DUE INCREASING LOWER LEVEL MOISTURE AHEAD OF AN APPROACHING COLD FRONT. S-SELY SURFACE WINDS OF 10 TO 20 KTS WILL PREVAIL TODAY AND DECREASE TONIGHT AS A PACIFIC COLD FRONT MOVES INTO THE WESTERN AREAS INCLUDING KDRT LATE TONIGHT WITH WINDS BECOMING NWLY 5 TO 15 KTS...INCREASING TO 15 TO 25 KNOTS AND GUSTY ALL TAF SITES AFTER 15Z. ISOLATED TO WIDELY SCT CONVECTION WILL DEVELOP NEAR THE COLD FRONT MAINLY EAST OF THE I35 CORRIDOR. && .PREV DISCUSSION... /ISSUED 955 AM CST FRI DEC 21 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD SKY COVER BASED ON SATELLITE IMAGERY AND OBS...AND DECREASE MAX TEMPS TODAY BY TWO DEGREES. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 325 AM CST FRI DEC 21 2007/ DISCUSSION... THE PROGRESSIVE UPPER LEVEL WEATHER PATTERN CONTINUES ACROSS NORTH AMERICA. THIS WILL RESULT IN A SERIES OF UPPER LEVEL TROFS AND ASSOCIATED FRONTAL BOUNDARIES SWEEPING EASTWARD ACROSS OUR CWFA OVER THE NEXT SEVEN DAYS. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FIRST UPPER LEVEL TROF. THE ECMWF IS A LITTLE FASTER THAN THE GFS ON THE TIMING OF THE WEAKER SECOND UPPER LEVEL TROF. TODAY WILL BE WARM AND NOT AS DRY AS SFC WINDS BECOME SOUTHERLY THIS AFTERNOON. SCATTERED CIRRIFORM CLOUDS ASSOCIATED WITH THE APPROACHING UPPER LEVEL TROF WILL MAR AN OTHERWISE SUNNY AFTERNOON. AFTERNOON TEMPS WILL BE 10 TO 12 DEGREES ABOVE NORMAL. ADVECTION FOG WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. THE NEXT COLD FRONT WILL SWEEP ACROSS THE CWFA ON SATURDAY. MOISTURE WILL BE LIMITED...WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR OUR EASTERN COUNTIES. A CHILLY NIGHT WILL OCCUR SATURDAY NIGHT AS SFC HIGH PRESSURE SETTLES OVER THE REGION ALLOWING FOR GOOD RADIATIONAL COOLING RESULTING IN ANOTHER FREEZE FOR THE HILL COUNTRY AND EDWARDS PLATEAU. THE NEXT UPPER LEVEL TROF WILL SWEEP EAST ACROSS THE REGION ON MONDAY NIGHT. ONCE AGAIN LOW LEVEL MOISTURE WILL BE LIMITED...SO WILL ONLY FCST A CHANCE OF PCPN MONDAY AND MONDAY NIGHT FOR THE EASTERN HALF OF THE CWFA. THE THIRD UPPER LEVEL STORM SYSTEM WILL IMPACT OUR CWFA TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED FRONTAL BOUNDARY WILL MOVE ACROSS SOUTH CENTRAL TEXAS TUESDAY NIGHT. THE BEST CHANCE FOR MEASURABLE PCPN WILL BE ACROSS THE EASTERN HALF OF THE CWFA. FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE CWFA SATURDAY MORNING USHERING IN A VERY DRY AIRMASS. WE ARE USING THE DRIER RAW NAM DEWPOINTS FOR THE FCST WHICH RESULTS IN RELATIVE HUMIDITIES FALLING BELOW 25 PERCENT SATURDAY AFTERNOON. 20 FT WINDS OF 15 TO 20 MPH ARE LIKELY. SPC HAS OUR SOUTHWESTERN COUNTIES IN A CRITICAL FIRE WEATHER AREA. A FIRE WEATHER WATCH WILL BE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 56 68 39 57 / 0 - - 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 55 69 33 57 / 0 10 - 0 0 DEL RIO INTL AIRPORT 73 51 66 36 61 / 0 - - 0 0 SAN ANTONIO INTL AIRPORT 73 54 69 35 58 / 0 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...DIMMIT... EDWARDS...FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 11/01
Hazardous weather outlook, Dec 21, 5:00 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST FRI DEC 21 2007 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO...SATURDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY FOR AREAS ALONG AND WEST OF A CAMPBELLTON TO SAN ANTONIO TO KERRVILLE TO MOUNTAIN HOME LINE. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN EXTREME FIRE BEHAVIOR. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:46 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 8 more | 12 hr |
| Dec 21, 3:09 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.